MAUDE Adverse Event Report: COOK VASCULAR INC COOK-SWARTZ DOPPLER PROBE; ITX TRANSDUCER, ULTRASONIC, DIAGNOSTIC

COOK VASCULAR INC COOK-SWARTZ DOPPLER PROBE; ITX TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that the patient underwent an esophagectomy procedure with jejunal graft.The physician attached a cook-swartz doppler probe but it malfunctioned.The physician used another cook-swartz doppler probe, which functioned for a certain amount of time, but later failed.The patient underwent two additional procedures in relation to this issue since the physician was not able to detect the blood flow via the probe.Additional information was requested regarding the failure of the device and the two additional procedures.No additional information has been provided at this time.
 
Additional Manufacturer Narrative
Investigation/evaluation: complaint was evaluated and reported event was confirmed via customer testimony, review of complaint history, review of device history record, and review of documentation.The instructions for use list a loss of reception or transmission of ultrasound monitoring signal as a potential adverse event.The device history record was reviewed, including the manufacturing and quality control records, and there were no signs to indicate that nonconforming devices were sent to the field.The root cause is unable to be determined because the device was not returned; therefore, a physical investigation could not be performed.A summary of the investigation has been sent to the complainant.

Brand Name
COOK-SWARTZ DOPPLER PROBE
Common Device Name
ITX TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key6499539
Report Number2522007-2017-00015
Device Sequence Number19022641
Product Code ITX
UDI-Device Identifier00827002213630
UDI-Public(01)00827002213630(17)190930(10)N141043.1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K022649
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberDP-SDP001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/20/2017
Supplement Date Received by Manufacturer03/20/2017
Initial Report FDA Received Date04/18/2017
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR